Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 

 

Tame and purely wild extensions of valued fields


Author: Yu. L. Ershov
Translated by: B. M. Bekker
Original publication: Algebra i Analiz, tom 19 (2007), nomer 5.
Journal: St. Petersburg Math. J. 19 (2008), 765-773
MSC (2000): Primary 12F15
DOI: https://doi.org/10.1090/S1061-0022-08-01019-4
Published electronically: June 25, 2008
MathSciNet review: 2381943
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A systematic and concise exposition of the basic results concerning two complementary classes (tame and purely wild) of extensions of (Henselian) valued fields is given. These notions proved to be quite useful both for the general theory and for the model theory of such fields. Along with new results, new proofs of old results are presented. Thus, in the proof of the well-known Pank theorem on the existence of a complement to the ramification group in the absolute Galois group of a Henselian valued field, the properties of maximal immediate extensions are employed instead of cohomological methods.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 12F15

Retrieve articles in all journals with MSC (2000): 12F15


Additional Information

Yu. L. Ershov
Affiliation: Sobolev Institute of Mathematics, Siberian Branch of the Russian Academy of Sciences, 4 Acad. Koptyug Avenue, 630090 Novosibirsk, Russia
Email: ershov@math.nsc.ru

DOI: https://doi.org/10.1090/S1061-0022-08-01019-4
Keywords: Henselian valued fields, valuation ring, valuation group, ramified extension, totally unramified extension
Received by editor(s): April 20, 2007
Published electronically: June 25, 2008
Additional Notes: Partially supported by the Council on Grants of President of the Russian Federation for the state support of leading scientific schools (project no. NSh-4787.2006.1)
Dedicated: Dedicated to the centenary of the birth of the outstanding Russian mathematician D.K.Faddeev
Article copyright: © Copyright 2008 American Mathematical Society